Hail, Davidson
- When
- April 26, 4:57 AM EST
- Where
- Davidson County, Denton
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.633, -80.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 26, 1:00 AM EST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 AM EDT SAT APR 26 2003 WARM FRONT CONTINUES TO LIFT N EARLY THIS MORNING AND SHOULD BE OVER CENTRAL NC BY SUNRISE. PATCHY DENSE FOG HAS DEVELOPED ACROSS THE AREA AND WILL HOLD ON THIS MORNING FOR A FEW HOURS. BIGGEST FORECAST CHALLENGE FOR THE DAY IS PRECIP. GSO SOUNDING WAS DRIER IN THE MID LEVELS THAN PREDICTED BY MODELS LAST NIGHT WITH A PWAT OF JUST OVER 1 INCH. ETA AND GFS BOTH AGREE ON THE PLACEMENT AND MOVEMENT OF THE UPPER TROUGH AND VORT COMIONG ACROSS TENN BUT DIFFER SOMEWHAT WITH THE LIFT AND POPS. UPPER TROUGH AND COLD POOL WILL SWING ACROSS THE REGION FROM MORNING THROUGH MID AFTERNOON. BOTH ETA AND GFS DEPICT UPPER DIVRG AND LIFT OVER THE AREA FROM 12Z THROUGH 20Z. SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM WEST TO EAST FROM EARLY AFTERNOON ON. CAPES WILL RUN AROUND 1000-1200 J/KG AND LIS AROUND -4. WIND PROFILE REMAINS UNIMPRESSIVE THIS AFTERNOON BUT THE WET BULB ZERO WILL BE RATHER LOW BETWEEN 8500-9500 FT. WITH STRENGTH OF UPPER LEVEL TROUGH LOW TOPPED CONVECTION SHOULD DEVELOP WITH SOME SEVERE THUNDERSTORMS PRODUCING HAIL. DO NOT SEE A SIGNIFICANT THREAT FROM STRONG DAMAGING WINDS. LIMITING FACTOR THIS AFTERNOON COULD BE CONVECTION WELL TO THE S ROBBING MOISTURE ADVECTION BUT STILL THINK WE CAN EXPECT SHOWERS AND THUNDERSTORMS DESPITE THIS. WILL GO WITH LIKELY POPS FOR TDY AND STICK CLOSE TO GUIDANCE TEMPS. CONDITIONS DRY OUT TONIGHT AS THE COLD FRONT MOVES THROUGH AND NWLY FLOW SETS UP FROM THE SFC THROUGH 500 MB. DESPITE THE FRONTAL PASSAGE THERE IS NO REAL PUSH OF COOL AIR AND TEMPS TONIGHT WILL RUN IN THE MID 50S WITH HIGHS SUNDAY IN THE MID 70S WITH CLEAR SKIES. HIGH PRESSURE SETTLES IN AND REMAINS IN CONTROL MONDAY AND TUESDAY. SKIES WILL REMAIN MOSTLY SUNNY TO PARTLY CLOUDY WITH HIGHS RUNNING ABOVE NORMAL IN THE UPPER 70 TO LOWER 80S AND LOWS IN THE 50S. A WEAK UPPER DISTURBANCE MOVES ACROSS THE AREA WEDNESDAY AND WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR WEDNESDAY AFTERNOON AND THURSDAY. WE COULD SEE A TEMPORARY BREAK AS FAR AS THE CHANCE OF RAIN IS CONCERNED ON FRIDAY BUT SATURDAY LOOKS TO BE WET ONCE AGAIN. TEMPERATURES THE END OF THE WEEK WILL REMAIN WARM WITH HIGHS IN THE MID 70S TO NEAR 80 AND LOWS IN THE MID TO UPPER 50S. RAH...NONE. JO
NCZ007>011-021>028-038>043-073>078-083>086-088-089-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 437 AM EDT SAT APR 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT FROM SEVERE THUNDERSTORMS WILL BE HAIL UP TO ONE INCH IN DIAMETER. DUE TO THE LACK OF STRONG WINDS ALOFT THERE WILL NOT BE A SIGNIFICANT THREAT OF DAMAGING WINDS HOWEVER ISOLATED WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. LOCATIONS ALONG AND EAST OF A LINE FROM ROXBORO TO THE TRIANGLE AND ROCKINGHAM WILL HAVE THE BEST CHANCE AT EXPERIENCING SEVERE THUNDERSTORMS. THUNDERSTORMS ACTIVITY WILL END FROM WEST TO EAST THIS AFTERNOON. THE THUNDERSTORM THREAT SHOULD TAPER OFF OVER THE TRIAD AROUND NOON BUT LINGER WELL INTO THE AFTERNOON HOURS ACROSS THE COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT... NETWORK ACTIVATION MAY BE REQUIRED IN CENTRAL NORTH CAROLINA AND THE SANDHILLS. JO
NCZ007>011-021>028-038>043-073>078-083>086-088-089-262000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 343 AM EDT SAT APR 26 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH CAROLINA TODAY CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP JUST AHEAD OF A COLD FRONT. THE COMBINATION OF A WARM FRONT LIFTING NORTH INTO CENTRAL NORTH CAROLINA AND COLD AIR ALOFT WILL HELP TO DESTABILIZE THE ATMOSPHERE SUPPORTING THUNDERSTORM ACTIVITY. THE MAIN THREAT FROM SEVERE THUNDERSTORMS TODAY WILL BE HAIL UP TO ONE INCH IN DIAMETER. DUE TO THE LACK OF STRONG WINDS ALOFT THERE WILL NOT BE A SIGNIFICANT THREAT OF DAMAGING WINDS HOWEVER ISOLATED WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. LOCATIONS ALONG AND EAST OF A LINE FROM ROXBORO TO THE TRIANGLE AND ROCKINGHAM WILL HAVE THE BEST CHANCE AT EXPERIENCING SEVERE THUNDERSTORMS. THUNDERSTORMS ACTIVITY WILL END FROM WEST TO EAST THIS AFTERNOON. THE THUNDERSTORM THREAT SHOULD TAPER OFF OVER THE TRIAD BY EARLY AFTERNOON BUT LINGER INTO LATE AFTERNOON ACROSS THE COASTAL PLAIN. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED IN CENTRAL NORTH CAROLINA AND THE SANDHILLS . JO WWUS82 KRAH 260802 RRA SPSRAH NCZ007>011-021>028-038>043-073>078-083>086-088-089-262000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 343 AM EDT SAT APR 26 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH CAROLINA TODAY CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP JUST AHEAD OF A COLD FRONT. THE COMBINATION OF A WARM FRONT LIFTING NORTH INTO CENTRAL NORTH CAROLINA AND COLD AIR ALOFT WILL HELP TO DESTABILIZE THE ATMOSPHERE SUPPORTING THUNDERSTORM ACTIVITY. THE MAIN THREAT FROM SEVERE THUNDERSTORMS TODAY WILL BE HAIL UP TO ONE INCH IN DIAMETER. DUE TO THE LACK OF STRONG WINDS ALOFT THERE WILL NOT BE A SIGNIFICANT THREAT OF DAMAGING WINDS HOWEVER ISOLATED WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. LOCATIONS ALONG AND EAST OF A LINE FROM ROXBORO TO THE TRIANGLE AND ROCKINGHAM WILL HAVE THE BEST CHANCE AT EXPERIENCING SEVERE THUNDERSTORMS. THUNDERSTORMS ACTIVITY WILL END FROM WEST TO EAST THIS AFTERNOON. THE THUNDERSTORM THREAT SHOULD TAPER OFF OVER THE TRIAD BY EARLY AFTERNOON BUT LINGER INTO LATE AFTERNOON ACROSS THE COASTAL PLAIN. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED IN CENTRAL NORTH CAROLINA AND THE SANDHILLS. JO
NCZ007>011-021>028-038>043-073>078-083>086-088-089-262000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 343 AM EDT SAT APR 26 2003 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY... A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH CAROLINA TODAY CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP JUST AHEAD OF A COLD FRONT. THE COMBINATION OF A WARM FRONT LIFTING NORTH INTO CENTRAL NORTH CAROLINA AND COLD AIR ALOFT WILL HELP TO DESTABILIZE THE ATMOSPHERE SUPPORTING THUNDERSTORM ACTIVITY. THE MAIN THREAT FROM SEVERE THUNDERSTORMS TODAY WILL BE HAIL UP TO ONE INCH IN DIAMETER. DUE TO THE LACK OF STRONG WINDS ALOFT THERE WILL NOT BE A SIGNIFICANT THREAT OF DAMAGING WINDS HOWEVER ISOLATED WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. LOCATIONS ALONG AND EAST OF A LINE FROM ROXBORO TO THE TRIANGLE AND ROCKINGHAM WILL HAVE THE BEST CHANCE AT EXPERIENCING SEVERE THUNDERSTORMS. THUNDERSTORMS ACTIVITY WILL END FROM WEST TO EAST THIS AFTERNOON. THE THUNDERSTORM THREAT SHOULD TAPER OFF OVER THE TRIAD BY EARLY AFTERNOON BUT LINGER INTO LATE AFTERNOON ACROSS THE COASTAL PLAIN. SKYWARN SPOTTERS... NETWORK ACTIVATION MAY BE REQUIRED IN CENTRAL NORTH CAROLINA AND THE SANDHILLS. JO
NCZ021>023-038-039-261100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 457 AM EDT SAT APR 26 2003 ...THUNDERSTORMS TO CROSS THE TRIAD EARLY THIS MORNING... A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST AT 25 MPH ACROSS THE NORTHWEST PIEDMONT THROUGH 7 AM. THE SHOWERS AND STORMS SHOULD REACH THE CITIES OF WINSTON-SALEM AND GREENSBORO BY 6 AM. THE STRONGER STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING STRIKES AND SMALL HAIL. IT APPEARS THAT THIS BATCH OF SHOWERS AND STORMS WILL EXIT THE TRIAD REGION BY 7 OR 730 AM. HOWEVER...ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY MAY OCCUR ACROSS THE NORTHWEST PIEDMONT LATER THIS MORNING...ESPECIALLY AFTER 10 AM. WSS
The Raleigh/Durham radar (KRAX), 147 km away, was scanning. The volume nearest the first event began at 09:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2003Every state in 2003This day in weather historyWarnings in North Carolina, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5348275.